If you are postmenopausal you can switch to an AI like Exstamestane. I did much better on that after my hysterectomy. Gabapentin for hot flashes which also treats neuropathy.
Hi Kes (or anyone else that can help) i know this post is old, but its exactly whats happening to me on tamoxifen. Did you find a remedy for it all. The stomach cramps and loose bowels i cant cope making me feel rotten. I hope ur progessing well sending good healthy wishes x
It is some journey you have been on with everything that has happened to you but you are nearly there with rads being the last part of your active treatment, and as you know there are lots of ladies on here who will help and support you.
On the radiotherapy thread, there is a monthly thread for March where you will be able to talk with other ladies who are going through or just about to start their rads.
I really feel for you. You are going through a very hard time. I have a suggestion for you. Years ago I had a large benign cyst on one ovary. I had two bouts of extreme pain such as you described before it was discovered. The gynae took it out along with the ovary which gave me a premature menopause but did get rid of the pain. Maybe ask your gynae/onc. whether your cysts could be causing this pain?
Having said that I’m also experiencing bad pelvic pain, which I deduce is probably Tamoxifen after reading all these posts, but will be trying to get an appointment with my GP next week to check it out. Very best wishes for your recovery and solution to all these problems.
I on Tamoxefen five weeks now.
Various side effects.
No tummy pain but bad nausea and indegestion.
I see a herbalist so trying out some chamomile, fennel and peppermint teas
Also antacids and anti nause meds from GP. I don't take them all the time, just when cannot cope.
I have found other meds can increase nause like antibiotics and pain killers.
I must admit to being scared by side effects,
I am finding LadycarePlus magnet is helping with hot flushes and anxiety.
I wonder if some symptoms are due to our bodies having gone through so much, cancer, operation, loads drugs, radiation etc?
I feel absoluetly worn out with it all, had lumpectomy, infecion, cellulitus and lymhodemia, fluid removal, start radiotherapy next week.
It is a marathon but one with help I believe can do, lots of help 🙂
Hi. I'm new to this, but after reading through the conversations, I am feeling a bit better knowing it is not just me.
I had a double mastectomy in January, no further treatment needed. I started taking Tamoxifen at the beginning of March. The hot flashes are beyond what I imagined, especially at night, but that's manageable.
The stomach pains are beyond what I can handle. The pains have woken me up and doubled me over in pain throughout the day. I've been to my gynecologist, regular doctor and breast surgeon. No one has any answers. I've gone through pelvic ultrasounds, trans-vaginal ultrasounds, colonoscopy, endoscopy, and no one can tell me what these severe pains are from. I then read this forum and see that so many of you have stomach pains. I am seeing my oncologist on Friday and hoping he has answers.
I also have a fibroid tumor and large, fast growing cysts on my ovaries, along with fluid around my cervic from unknown region, that I've never had before.
Does anyone else have these issues? If so, what are you doing that helps?
i havent been been on the forum for a while due to coping with other things but I'm glad I read your post. Since recently starting on the tamoxifen I've had awful stomach cramps, nausea and feel generally out of sorts. I have had to wean off my duloxetine too as it's apparently not compatible with the tamoxifen. I don't feel as alert and my stomach gets so bloated! Goodness, how do folk cope with this please???
Yes, I'm having the same thing. I had a lumpectomy 3 weeks ago. It's all clear and I'll have radiotherapy in a few weeks. I started taking Tamoxifen 8 days ago. The cramps started on day 4 and I wake up with them around 5am and yesterday had them when I went to bed. Usually accompanied by loose bowels.
I worry it's something else but having googled it, realise others have the same thing. I shall phone the breast care nurse on Monday.
does this sound like your experience? I hope yours improves. Mine too.
I felt the top of my scalp relax and a smile come through as I read that!
Just to say I am on a similar time line with diagnosis, treatment and tamoxifen. I have had some pain in what I would describe as the pelvic area, always on the left side. Someone inspired suggested doing pelvic floor exercise, and these have helped me.
Well, after months of constant stomach and abdominal discomfort and bloating, that got to the point where I wasn't even sure if it was my womb or my guts hurting anymore, I finally seeem to have got on top of the worst of it and just thought I'd share in case my routine can help anyone else.
The tamox was definately "bunging me up" and I was prescribed laxido, which was fine till my course finished then I was back to square one, so now, I have one yakult in a morning, a small bowl of all bran round lunch time and one sachet of laxido somewhere in between then my normal evening meal. This has helped massively and I am now regular and pretty much cramp and bloat free. Wonder what the next side effect challenge is going to be, lol
I should also add that I take the tamox in a morning with brekkie, and deffo not on an empty stomach. Used to take it in the evening with my tea but the insomnia and bad dreams were pretty unbearable.
Thanks ladies, I rang my specialist nurse and she said the tablets could likely be causing the discomfort, but I'm finding it difficult not to let my mind get carried away and worry about secondarys and other things going wrong I should hopefully be seing my consultant tomorrow so will see what he says.
Hi there,ive been on it for over 3 months and so far no problems. I was told to report if i had any stomach pains or bleeds that were unusual for me. Maybe let your onclogist know next time you see them as Tamoxifen can cause changes to the womb lining .Yay to end of rads soon 🙂
I have been taking Tamoxifen for almost 18months now and i have to say the side effects have reduced drastically. I have taken it at all different times but a the minute i am taking it with my breakfast which is working well. I have found it better to take with food to prevent the stomach pains.
Hope this is helpful. Take Care Gilly x
Whilst you are waiting for the other users to reply with their experiences you might find it helpul to talk things through with a member of staff on the BCC helpline. Here you can share your thoughts and concerns with someone who will offer you a listening ear as well as emotional support and practical information. The number to call is 0808 800 6000 and lines are open Monday to Friday 9 to 5pm and Saturday 10 to 2pm.
Best wishes Sam, BCC facilitator
Hi everyone, I'm new to the forum, been browsing for a while and found some comfort in reading about others' shared experiences, so first of all "big up" to all the other women out there putting up with this crap!
To cut a long story short, I was diagnosed with breast cancer in July, I've had the lump removed, I'm 5 sessions away from finishing Radiotherapy (yaay!) I'm pre menopausal and I've been taking Tamoxifen for about a month and a half and had two normalish periods.
So far I think I've been relatively lucky regarding the side effects compared to what I've read from others, but for the last few weeks, every day at some point I have a nagging ache in my lower stomach that sometimes develops into a sharp cramp. Stomach aches aren't something I suffer from usually, and before I start to really worry, does anyone else have the same sort of discomfort?
Any advice much appreciated.